Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Symptoms, but no detectable viral load and normal CD4 number
Jul 3, 2003

Dr. Young,

What drug combination would you recommend for someone who was HIV positive by ELISA for over a year, has no detectable viral load by Roche Ultra Sensitive Amplicor 1.5, still has a normal CD4 count (950), but has numerous bad HIV related symptoms that have been around since diagnosis and won't go away? (other causes being excluded)

Would it depend on the symptoms? In this case, they include bad pharyngitis and lymphadenopathy, fevers, nausea, coated tongue with sores, lots of physical weakness (no anemia, though).

How is it possible to have bad HIV symptoms with no detectable viral load and a normal CD4 count?...have you seen or heard of this before and how would you treat it?

Thank you.

Response from Dr. Young

Yes, it is entirely possible to have progressive HIV symptoms with a high CD4 cell count and very low (or even undetectable) viral load. This is not the common situation, mind you, but I don't have any reason to think (from what you've stated) that HIV couldn't be the culprit.

Before starting on HIV treatments, though, it would be very important to make sure that there wasn't something else going on, like an other infefction (TB, for example) or even a malignancy-- in other words, a good examination from your doctor would be in order.

As for which medications to use, I'd fall back on the many discussions that you can review on this forum on the topic, because I'd still want you on a potent, 3 drug regimen; one that is best tolerated and simple to take (for you, that is). Good luck. BY



Previous
AZT causing CD4 drop? Alternatives?
Next
medications for aids

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement